TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Through-Glass Offline
<3
I've been here a while
********
 
Through-Glass's Avatar
 
Name: Jessi
Age: 27
Gender: Female
Location: Eastern Tennessee

Posts: 1,323
Blog Entries: 1
Join Date: January 7th 2009

Zoloft/Abilify Withdrawal? - May 1st 2010, 03:49 AM

I have missed three doses of Zoloft and Abilify. There was no "tapering off" of any sort...I just stopped, cold turkey. I was taking 150mg of Zoloft and 5mg of Abilify, if that makes a difference.

Today, I have been experiencing nausea and vomiting, feeling light-headed, dizzy, and like I'm about to pass out. It's fairly severe, as I almost had to leave work due to these symptoms. Could this be the result of missing my medication? I've also been having mood swings, unexplained crying, discomfort, irritability, etc...however, I already assumed that this was due to withdrawal.

Any thoughts or insights would be very helpful.


[/url]
"For the first time
in a long time,
I can say that I wanna try.
I feel helpless for the most part,
but I'm learning to open my eyes.
And the sad truth of the matter is,
I'll never get over it,
but I'm gonna try
to get better and overcome each moment
in my own way"

Motion City Soundtrack, "Even If It Kills Me"
  Send a message via Yahoo to Through-Glass  
  (#2 (permalink)) Old
DeletedAccount31
Guest
 
DeletedAccount31's Avatar
Edit avatar
 

Posts: n/a

Re: Zoloft/Abilify Withdrawal? - May 1st 2010, 06:31 PM

It very well could be. Stopping your medication cold-turkey can be dangerous. You need to wean yourself off the dosages as advised by your doctor. I don't know how long you were taking these medicines, but it may have been a real shock to your body, especially if you've been using them for a long time. Your body has probably grown used to having them in your system.

I remember when I was about 10 and my mom had to wean me off Zoloft. I experienced some pretty severe emotional side affects -- extreme hyperactivity, irritability, etc. I didn't feel like myself at all. However, once my body adjusted, I was absolutely fine.

I'd talk to your doctor about it.
   
  (#3 (permalink)) Old
Pandamonium Offline
Member
I've been here a while
********
 
Pandamonium's Avatar
 
Name: Steph
Gender: Female
Location: US

Posts: 1,613
Blog Entries: 4
Join Date: January 5th 2009

Re: Zoloft/Abilify Withdrawal? - May 1st 2010, 06:39 PM

You may want to stat taking your medication again to curb some of the side effects until you can get with your doctor. Stopping cold turkey tends to be worse than getting off medications slowly, so definitely make sure to consult with a doctor.
  Send a message via MSN to Pandamonium  
  (#4 (permalink)) Old
wolfsvalentine Offline
Asesino, he dicho.
Welcome me, I'm new!
*
 
wolfsvalentine's Avatar
 
Name: Lindsay
Age: 27
Gender: yellow
Location: Shadow Temple

Posts: 26
Blog Entries: 2
Join Date: March 22nd 2010

Re: Zoloft/Abilify Withdrawal? - May 5th 2010, 07:12 PM

I've done the same thing with my anti-depressants, just getting too lazy to take them or needing a refill and forgetting to ask. The same sort of thing happened to me. I could not pay attention in school. when I got up or walked around I felt light-headed/dizzy. I felt slightly nauseous all the time, and even like my head was unattached to my body at times. I also got incredibly irritable and volatile. Don't stop your medication- it's a godsend for me at least :)


"I packed all your favorite promises
and words that we kept
you weren't hard to find, all it took was thirteen steps"

- alecto.tumblr.com

12.27.08;
así te amo porque no sé amar de otra manera
These empty rooms are still filled with you.
  Send a message via AIM to wolfsvalentine  
  (#5 (permalink)) Old
Elliee Offline
Member
Regular TeenHelper
*****
 
Elliee's Avatar
 
Name: Ellie
Gender: Female
Location: UK

Posts: 419
Join Date: September 21st 2009

Re: Zoloft/Abilify Withdrawal? - May 6th 2010, 09:06 AM

I would say it is probably related to that. I think you can take them at a different time of day if you realise that you forgot to take them. Stopping cold turkey is never advised because of the effects as you have experienced. I got them effects when I first started ablify. I am now off it, but the side effects are still there so I think if you're really worried of concerned you should consult your GP.. and maybe they can wean you off them instead.

Hope this helped.
   
  (#6 (permalink)) Old
FairyPoppins Offline
Never give up.
Senior TeenHelper
*******
 
FairyPoppins's Avatar
 
Age: 30
Gender: Female
Location: England

Posts: 859
Join Date: March 21st 2009

Re: Zoloft/Abilify Withdrawal? - May 6th 2010, 12:31 PM

I once did the same. The term "brain shivers" springs to mind. Please get back on the meds, why did you stop? x


"You, and only you alone,
Can build a bridge across the stream..."

TeenHelper since 07/07/2005.
   
Closed Thread

Bookmarks

Tags
withdrawal, zoloft or abilify

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.